Outcomes in checkpoint inhibitor induced neuromuscular immune related adverse events: A case series.
James Lanni, Abigail Bose, David Cachia
✦ AI-curated · Sources linked
Case in brief
Three patients with lung adenocarcinoma and gastroesophageal junction adenocarcinoma developed neuromuscular immune-related adverse events (ir-AEs) after treatment with pembrolizumab and nivolumab, respectively. All were seropositive for autoantibodies associated with myasthenia gravis. Following the onset of ir-AEs, all patients discontinued immunotherapy and cancer treatments, transitioning to comfort care.
Diagnostic / clinical pearl
Clinicians should be aware that neuromuscular ir-AEs can lead to significant treatment decisions, including the cessation of cancer-directed therapies.
Why it matters
This case series highlights the need for improved understanding of neuromuscular ir-AEs and the identification of patients at higher risk for these complications.